MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576570
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a ultraflex tracheobronchial stent 14x30 was to be used to treat a malignancy in the left main stem of the trachea during a stent implantation procedure on (b)(6) 2020.According to the complainant, during the procedure and after the stent was deployed, the physician noticed that one of the struts was broken and the wire was poking out.Reportedly, for the patient's safety, the physician decided to remove the stent with rat tooth forceps.As the stent was being removed, the stent got stuck in the laryngeal mask airway.The stent was replaced with another ultraflex tracheobronchial stent 14x30 stent from the shelf.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block h6: device problem code 1069 captured the report event of stent break.Block h10: the returned ultraflex tracheobronchial stent was analyzed, and a visual evaluation noted that the stent was returned inside a non-boston scientific laryngeal mask airway product.The stent was inspected and no damages were noted.A dimensional evaluation noted that the device was measured within specification.No other issues with the device were noted.The stent was returned in a non-boston scientific laryngeal mask airway product; therefore, device interaction with another device is confirmed.Stent break could not be confirmed as there was no damage to the stent.All wires and sutures of the stent were returned in good condition.Therefore, a review and analysis of all available information indicated that the most probable root cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9747227
Report Number3005099803-2020-00513
Device Sequence Number16637638
Product Code JCT
UDI-Device Identifier08714729842378
UDI-Public08714729842378
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2021
Device Model NumberM00576570
Device Catalogue Number7657
Device Lot Number0023825280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer03/14/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;